Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Morristown, TN

June 29, 2007Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2007, 2:05 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 2:05 PM EDT (18:05 UTC)
Expired
Jun 29, 2007, 2:45 PM EDT
In force
40 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:41 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 29, 1:41 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI JUN 29 2007

.SHORT TERM...(TONIGHT AND SATURDAY)...MUCH LIKE PREVIOUS
DAYS...CONVECTION HAS FIRED IN A CONVERGENCE ZONE ALONG THE
CUMBERLAND PLATEAU. THESE STORMS WILL NEED TO BE WATCHED FOR
ELEVATED REFLECTIVITY CORES THAT COULD PRODUCE SOME DAMAGING
DOWNBURST WINDS. WHILE THE STRONGEST STORMS WILL BE THIS AFTERNOON
AND EARLY THIS EVENING...WITH A WEAK VORT AXIS ALOFT AND A SURFACE
FRONT APPROACHING FROM THE NORTH...WILL KEEP POPS IN AFTER
MIDNIGHT. WHILE THE MODELS DIFFER ON THE PLACEMENT OF THIS FRONT
TOMORROW...EXPECT THAT THE FRONT WILL BE SOMEWHERE NEAR THE TN
BORDER BY THE AFTERNOON...AND HIGH PRESSURE WILL BE BUILDING INTO
SOUTHWEST VIRGINIA. THUS WILL HAVE HIGHEST POPS IN THE CENTRAL AND
SOUTHERN SECTIONS TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY
WILL BE HIGHEST.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY NIGHT)...FRONT DRIFTS
SLOWLY SOUTH THROUGH THE AREA WITH CHANCE OF RAIN EXTENDING THROUGH
SUNDAY.  SOME DIFFERENCES BETWEEN GFS AND NAM IN TIMING OF ENDING OF
PRECIP AND LEANED A LITTLE TOWARDS THE SLOWER NAM SOLUTION.  PRECIP
RETURNS TO THE FORECAST WEDNESDAY AFTERNOON...HAPPY FOURTH OF
JULY...AND REMAINS THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  70  90  69  88  63 /  60  50  20  10  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  69  89  67  87  62 /  50  40  20  20  20
OAK RIDGE, TN  69  88  67  88  60 /  50  40  20  20  10
TRI CITIES AIRPORT, TN  65  84  59  85  56 /  50  20  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/HW
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI JUN 29 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-300900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL HELP TRIGGER NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL LIKELY
BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP
TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO
INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THIS COLD FRONT WILL LINGER ACROSS THE AREA ON SATURDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING IN THE AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON SATURDAY.

DMG

In the hours before

Special weather statement, Jun 29, 12:12 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1212 PM EDT FRI JUN 29 2007

TNZ035-291645-
MORGAN-
1212 PM EDT FRI JUN 29 2007

...A DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL MORGAN COUNTY...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WARTBURG....MOVING
SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  WARTBURG BY 1240 PM EDT.

WINDS 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

PEOPLE NEAR WARTBURG SHOULD MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Special weather statement, Jun 29, 12:45 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT FRI JUN 29 2007

TNZ067-291745-
ROANE-
1245 PM EDT FRI JUN 29 2007

...STRONG THUNDERSTORMS WILL AFFECT ROANE COUNTY...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROCKWOOD....MOVING EAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  KINGSTON BY 135 PM EDT.

WINDS 30 TO 40 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND HEAVY
RAIN OVER ONE INCH PER HOUR ARE EXPECTED WITH THIS STORM.

IF YOU ARE OUTDOORS NEAR KINGSTON AND HARRIMAN...MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DGS
Special weather statement, Jun 29, 1:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
132 PM EDT FRI JUN 29 2007

TNZ083-291830-
RHEA-
132 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RHEA COUNTY...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SPRING CITY....MOVING
SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTHEAST OF SPRING CITY BY 145 PM EDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS
Special weather statement, Jun 29, 1:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
147 PM EDT FRI JUN 29 2007

TNZ036-291830-
ANDERSON-
147 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WILL AFFECT ANDERSON COUNTY...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING SOUTHEAST AT 10
MPH.

PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.

IF YOU ARE LOCATED BETWEEN OAK RIDGE AND CLINTON...YOU ARE IN THE
PATH OF THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS
Special weather statement, Jun 29, 1:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
157 PM EDT FRI JUN 29 2007

TNZ068-086-291845-
LOUDON-NORTHWEST MONROE-
157 PM EDT FRI JUN 29 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOUDON AND NORTHERN
MONROE COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LOUDON....MOVING SOUTHEAST
AT 10 MPH.

PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:01 PM EDTSevere Thunderstorm WarningMRXHamilton44 min
Jun 29, 3:07 PM EDTSevere Thunderstorm WarningMRXBlount38 min
Jun 29, 3:18 PM EDTSevere Thunderstorm WarningMRXBlount18 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.